MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 3-4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 3-4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453281
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Laceration(s) (1946); Joint Dislocation (2374); Unspecified Tissue Injury (4559)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that following a tka performed on (b)(6) 2025, the patient experienced a tibial dislocation while attempting to move herself down the bed.Dr.(b)(6) noted that the posterior capsule appeared to remain intact and attributed the dislocation to a levering action during simultaneous knee flexion and internal rotation.The adverse event was addressed with a revision surgery on (b)(6) 2025.During this procedure, one (1) legion¿ cr oxin fem sz3 lt and one (1) lgn xlpe dished insert sz 3-4 15mm were removed.It was determined that a posterior-stabilised knee implant would be more appropriate to prevent recurrence.While removing the well-cemented femoral component, a significant amount of bone remained attached to the implant.As a result, a revision femoral prosthesis with a stem and augments was used to compensate for the bone loss.The post on the posterior-stabilised polyethylene insert successfully prevented further dislocation, allowing the tibial component to be left in situ.Patient is recovering well.
 
Additional Manufacturer Narrative
Additional information: h6 (health effect - clinical code, health effect - impact code [f1907 removed] and type of investigation), h8 and h11.H11: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the surgeon¿s statement, ¿the posterior capsule appeared to be intact, and the dislocation was attributed to a levering action during simultaneous knee flexion and internal rotation.¿ although a procedural variance could not be ruled out as a contributing factor¿especially considering the reported soft tissue complications during the primary surgery¿other elements may have also played a role.These include the use of a thicker-than-usual 15mm polyethylene insert for stability despite ¿normal cuts,¿ excessive cement application, and the removal of a well-cemented femoral component, which resulted in significant bone loss.According to the report, the patient is currently recovering well.A review of the production order for both the insert and the femoral component did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batches number based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for legion¿ total knee system revealed that dislocation has been identified in adverse events as result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference: (b)(4).

Brand Name
LGN XLPE DISHED ISRT SZ 3-4 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22184554
Report Number1020279-2025-01045
Device Sequence Number8690997
Product Code JWH
UDI-Device Identifier00885556255674
UDI-Public885556255674
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71453281
Device Lot Number24DM16893
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71421233 / LOT: 24CM10697
Outcome Attributed to Adverse Event Other;
Patient SexUnknown